MAUDE Adverse Event Report: BIOMET MICROFIXATION TRAUMAONE SYSTEM 16 HOLE STRAIGHT 1.6MM PLATE; BONE PLATE

BIOMET MICROFIXATION TRAUMAONE SYSTEM 16 HOLE STRAIGHT 1.6MM PLATE; BONE PLATE
Catalog Number 43-1016
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/09/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: associated product information, part (lot): unknown screws (unknown).G2: foreign - the event occurred in india.The customer has indicated that the product is in the process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that approximately three (3) weeks after an oral cranio-maxillofacial fixation procedure, the patient underwent a revision due to implant fracture.The implanted plate was fractured in two (2) parts and removed.New plating and screws were implanted during the revision procedure.Attempts have been made, and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The reported event is confirmed, based on provided photos.No product was returned.A visual inspection was conducted on the customer provided pictures.The pictures show that the plate has clearly fractured.The complaint is confirmed.A determination cannot be made as to what caused the plate to fracture.A review of the device history records identified no deviations or anomalies during manufacturing.Radiographs were provided and reviewed by a healthcare professional.A review of the available records identified the following: plate and screw fixation is present at the left side of the mandible with bone grafting.The fixation plate is fractured laterally, and there is displacement of the lateral bone graft without incorporation.The implants do not appear loose.Bone quality is osteopenic.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information and/or corrected information.Updated: d9; g3; h2; h3; h4; h6; h11.Complaint sample was evaluated, and the reported event was confirmed.A visual inspection was conducted on the returned plate.The plate shows signs of attempted use including heavy marking and scratching on the plate surface.Further inspection shows that the plate has fractured.Only 1 piece of the fractured plate was returned.Fracture analysis and the returned device was examined using optical microscopy and scanning electron microscopy.Suspected fracture initiation site was identified where fatigue striations were observed and the direction of crack propagation was determined.These observations suggest that the primary fracture mode was fatigue, initiating near the corner of the inner, bone-contacting surface.Elemental analysis confirmed that the composition of the specimen is consistent with commercially pure titanium (cp ti).For clarity, carbon and oxygen¿likely originating from surface contamination¿were excluded from the reported results.Trace amounts of silicon (si), calcium (ca), and gallium (ga) were also detected and are similarly considered to be surface contaminants.Root cause remains unchanged and cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
TRAUMAONE SYSTEM 16 HOLE STRAIGHT 1.6MM PLATE
Common Device Name
BONE PLATE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer (Section G)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21316044
Report Number0001032347-2025-00075
Device Sequence Number18255836
Product Code JEY
UDI-Device Identifier00888233008884
UDI-Public(01)00888233008884(10)058260
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K113512
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number43-1016
Device Lot Number058260
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2025
Supplement Date Received by Manufacturer02/21/2025
06/17/2025
Initial Report FDA Received Date02/05/2025
Supplement Report FDA Received Date03/18/2025
06/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
H11
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age40 YR
Patient SexMale
Patient Weight100 KG